Thunderstorm Wind, Bledsoe
- When
- August 10, 5:09 PM CST
- Where
- Bledsoe County, 1.68 mi E of Sampson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.670, -85.240
A couple of trees were reported down.
Some wind damage occurred with a weakening line of storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Some wind damage occurred with a weakening line of storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 10, 12:52 PM CST, 4 hours 17 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Morristown TN 252 PM EDT Mon Aug 10 2020 .SHORT TERM... (Today through Tomorrow)... Currently scattered to isolated showers and thunderstorms present across the central/southern Tennessee Valley and another round of storms diving southeast out of eastern Kentucky. The mesoscale complex from the early parts of the day has mostly dissipated. It has lead to generally rainy to mostly cloudy conditions in the central portions of the eastern Tennessee Valley, as noted by temperatures lingering in the low 70's near Knoxville. This means the locations that saw the rain and cloudy weather through the day today will have a hard time with diurnal convection occurring this afternoon. Currently think the best chance to see afternoon convection will be in Southeast Tennessee where conditions remained mostly sunny today. In this area mesoscale analysis indicates upwards of 1500-2000 J/kg of MLCAPE for storms to tap into, and dew points remain elevated south of the dew point gradient. Some of the storms that develop today could be strong to severe based on mesoanalysis, with the main threat being strong winds. Could see some isolated flooding in areas that received rainfall during the morning hours today, but think that because they received rain this morning rain chances are much lower there this afternoon. Expect shower and thunderstorm activity to wind down with the setting sun. Overnight we have a good chance to see fog formation in many locations, especially around the Interstate 40 corridor as their temperatures should remain closer to the dew points overnight. Also overnight we need to keep an eye on the complex of storms currently moving across Illinois as CAMs are forecasting this to take a southeastward dive and the remnants of this complex to eventually move into northeast Tennessee and Southwest Virginia before sunrise, so will continue with moderate precipitation chances mainly in the northeastern parts of the forecast area. ABM .LONG TERM...(Tuesday night through Monday)... Overall, shower and storm chances remain elevated throughout the period. There aren't any signs of ridging to suppress these diurnally driven showers and storms. Temperatures will remain near to slightly above normal. A few showers and storms will be ongoing to start the period Tuesday night but will decrease in coverage through the night as we lose heating. On Wednesday, a weak area of low pressure develops near the ArkLaTex region but remains to our west. Another weak area of low pressure will be just to our north across Ohio/KY. This feature will allow for Likely POPs across NETN and SWVA during the afternoon hours. Most valley locations will just see chance POPs though. On Thursday, the ArkLaTex low moves into the region and brings an increase in POPs, with likely POPs in for all areas by afternoon. The weak low remains in the area on Friday and elevated POPs remain. Over the weekend, weak troughing develops across the area once again allowing for elevated POPs. According to the GFS, a frontal passage looks like it will Occur Sunday/Sunday night and drier air will move in on Monday. SR && .AVIATION... 18Z TAF DISCUSSION. Showers and thunderstorms are expected to continue near KTYS/KCHA. Stronger storms are expected further in the southern portions of the Valley. Could see quite a bit of fog overnight, especially around KTYS where more rain has occurred. Another set of showers and thunderstorms can be expected again tomorrow. ABM && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 95 73 94 73 / 40 30 30 50 40 Knoxville McGhee Tyson Airport, TN 71 92 71 92 72 / 40 30 40 50 40 Oak Ridge, TN 70 92 71 92 71 / 30 30 40 50 40 Tri Cities Airport, TN 66 89 67 89 67 / 30 30 40 50 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous Weather Outlook National Weather Service Morristown TN 351 AM EDT Mon Aug 10 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110800- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 351 AM EDT Mon Aug 10 2020 /251 AM CDT Mon Aug 10 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop across eastern Tennessee today. Across southeast Tennessee and far western North Carolina, a few of these storms could be strong to severe this afternoon. The main threat with these storms would be the possibility of damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An isolated strong to severe storm is possible on Tuesday as an upper level wave moves across the Tennessee valley. The main threat with any strong to severe storm will be damaging winds. Heavy rainfall and localized flash flooding is possible with any areas that receive repeated rounds of thunderstorms. .SPOTTER INFORMATION STATEMENT... Since the strong to severe storms will be isolated, spotter activation is not expected.
Special Weather Statement
National Weather Service Morristown TN
308 PM EDT Mon Aug 10 2020
TNZ014-015-VAZ001-101945-
Claiborne TN-Hancock TN-Lee VA-
308 PM EDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAIBORNE...HANCOCK
AND SOUTHWESTERN LEE COUNTIES UNTIL 345 PM EDT...
At 308 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hutch to 9 miles southeast of Cubage to 6
miles south of Peepace Store. Movement was south at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sneedville, New Tazewell, Tazewell, Howard Quarter, Evanston, Ewing,
Powell River Preserve and Rose Hill.
LAT...LON 3671 8324 3648 8316 3641 8334 3642 8336
3641 8339 3642 8339 3642 8342 3641 8342
3642 8343 3641 8343 3641 8344 3642 8362
3664 8360 3665 8356 3665 8344
TIME...MOT...LOC 1908Z 347DEG 20KT 3661 8354 3659 8342 3665 8328
SRSpecial Weather Statement
National Weather Service Morristown TN
327 PM EDT Mon Aug 10 2020
TNZ014-037-102015-
Claiborne TN-Union TN-
327 PM EDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAIBORNE AND
NORTHEASTERN UNION COUNTIES UNTIL 415 PM EDT...
At 327 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fonde to near Harrogate. Movement was
south at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
New Tazewell, Tazewell, Harrogate, Springdale, Lone Mountain, Arthur,
Powell River Preserve and Sandlick.
LAT...LON 3658 8359 3637 8357 3636 8357 3637 8359
3635 8362 3637 8386 3659 8387 3658 8369
3659 8368
TIME...MOT...LOC 1927Z 356DEG 22KT 3658 8382 3655 8361
SRSpecial Weather Statement National Weather Service Morristown TN 340 PM EDT Mon Aug 10 2020 TNZ014>016-038-039-102030- Claiborne TN-Hamblen TN-Hancock TN-Grainger TN-Hawkins TN- 340 PM EDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAWKINS... SOUTHEASTERN CLAIBORNE...SOUTHWESTERN HANCOCK...NORTHEASTERN GRAINGER AND NORTHERN HAMBLEN COUNTIES UNTIL 430 PM EDT... At 339 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Tazewell to 6 miles southwest of Sneedville. Movement was south at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Morristown, Rutledge, New Tazewell, Bean Station, Tazewell, Thorn Hill, Mooresburg and Treadway. LAT...LON 3623 8359 3627 8312 3648 8319 3644 8358 TIME...MOT...LOC 1939Z 350DEG 20KT 3646 8351 3647 8330 SR
Special Weather Statement
National Weather Service Morristown TN
414 PM EDT Mon Aug 10 2020
TNZ037>040-042-069-070-073-102100-
Jefferson TN-Hamblen TN-Northwest Greene TN-Northwest Cocke TN-
Union TN-Grainger TN-Knox TN-North Sevier TN-
414 PM EDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX...JEFFERSON...
CENTRAL COCKE...SOUTHWESTERN GREENE...SOUTHERN GRAINGER...NORTHERN
SEVIER...SOUTHEASTERN UNION AND HAMBLEN COUNTIES UNTIL 500 PM EDT...
At 412 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Russellville to 6 miles east of Rutledge
to near Maynardville. Movement was south at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Morristown, Sevierville, Jefferson City, Newport, Dandridge,
Rutledge, Bean Station, White Pine, New Market and Baneberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms. Occasional cloud
to ground lightning is occurring with these storms. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 3586 8374 3627 8376 3627 8342 3629 8312
3624 8308 3625 8306 3626 8305 3625 8305
3599 8298 3598 8299 3594 8301 3590 8306
3582 8328
TIME...MOT...LOC 2012Z 345DEG 24KT 3632 8314 3624 8342 3625 8377
DHSpecial Weather Statement
National Weather Service Morristown TN
521 PM EDT Mon Aug 10 2020
TNZ035-102215-
Morgan TN-
521 PM EDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN COUNTY UNTIL 615
PM EDT...
At 521 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Jamestown, moving southeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Wartburg, Sunbright, High Point, Frozen Head State Park and
Deerlodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3624 8488 3628 8488 3629 8487 3629 8484
3630 8482 3630 8480 3633 8477 3633 8476
3634 8474 3613 8448 3599 8472 3606 8479
3609 8480 3609 8483 3614 8487 3616 8491
3621 8491
TIME...MOT...LOC 2121Z 324DEG 12KT 3629 8485
DHSpecial Weather Statement
National Weather Service Morristown TN
613 PM EDT Mon Aug 10 2020
TNZ081>083-098-102315-
Sequatchie TN-Rhea TN-Bledsoe TN-Marion TN-
613 PM EDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RHEA...SEQUATCHIE...
BLEDSOE AND NORTHEASTERN MARION COUNTIES UNTIL 715 PM EDT/615 PM
CDT/...
At 613 PM EDT/513 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles west of Crossville
to near Gruetli-Laager. Movement was southeast at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Dunlap, Pikeville, Signal Mountain, Whitwell, Fairmount, Powells
Crossroads, Martin Springs, Cartwright, Griffith Creek and Stinging
Fork Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3530 8567 3532 8556 3536 8551 3541 8549
3543 8554 3549 8554 3553 8560 3555 8546
3557 8542 3572 8526 3576 8526 3577 8504
3575 8503 3577 8491 3574 8488 3545 8512
3545 8517 3532 8524 3505 8546
TIME...MOT...LOC 2213Z 336DEG 14KT 3590 8523 3543 8569
DHThe Northeast Alabama radar (KHTX), 112 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
A couple of trees were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2020Every state in 2020This day in weather historyWarnings in Tennessee, August 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 909499.